Alert archive / Louisiana / River Flood Warnings in 2015

River Flood Warning 48, NWS New Orleans, LA

October 25, 2015Saint Helena Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Oct 25, 2015, 8:56 PM CDT for Saint Helena Parish, Tangipahoa Parish, Louisiana. It took effect at Oct 26, 2015, 2:00 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Oct 25, 2015, 8:56 PM CDT (01:56 UTC)
In effect from
Oct 26, 2015, 2:00 AM CDT
Expired
Oct 29, 2015, 8:12 AM CDT
In force
3 days
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Saint Helena Parish, LA, Tangipahoa Parish, LA

The river

Written for the forecast point Tangipahoa River at Robert (ROBL1). The gauge peaked at 17.10 ft at Oct 28, 2015, 2:00 PM CDT.

actionminormoderate5101510/2610/2710/2810/2910/30
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Oct 25, 7:26 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Oct 25, 7:26 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
726 PM CDT SUN OCT 25 2015

.UPDATE...
THERE HAS BEEN AN INCREASE IN CONVECTION ALONG AND SOUTH OF
INTERSTATE 10/12 AND WITH THE DEEPENING LOW PRESSURE OFF TO THE
WEST CONTRIBUTING TO LOW LEVEL ROTATION BRIEF TORNADOES ARE
BECOMING MORE OF A THREAT. A TORNADO WATCH HAS BEEN ISSUED FOR
AREAS ALONG AND SOUTH OF INTERSTATE 10/12 THROUGH 2AM TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 426 PM CDT SUN OCT 25 2015/

SHORT TERM...
NOT MUCH CHANGE IN THE FORECAST THIS AFTERNOON AND EVENING. LOW
CENTERED JUST OFF SOUTHWEST COAST OF LOUISIANA NEAR LAKE CHARLES
WILL CONTINUE TO MOVE NORTHEAST OVER THE NEXT 24 HOURS. WITH THAT
MODERATE TO HEAVY RAINFALL WILL CONTINUE TONIGHT THROUGH MONDAY
MORNING. AN ADDITIONAL 3 TO 5 INCHES OF RAINFALL IS POSSIBLE SO A
FLASH FLOOD WATCH WILL CONTINUE THROUGH THE OVERNIGHT HOURS. THE
GOOD THING IS IF YOU LOOK AT THE RADAR THE HEAVY RAIN HAS BEEN
FAIRLY PROGRESSIVE AND ALSO THERE IS A DRY SLOT FORMING AND MOVING
ONSHORE NEAR THE CENTER OF THE LOW. SO THERE IS A FAIRLY DECENT
SHOT THAT THE MODERATE TO HEAVY RAIN SHUTS DOWN A LITTLE SOONER.
OF COURSE WE WILL STILL DEAL WITH SHOWERS THROUGH TUESDAY BUT
A CONSISTENT MODERATE TO HEAVY RAIN THREAT SHOULD END AS THE LOW
MOVES NORTHEAST AND DRIER AIR WORKS INTO THE SYSTEM. ANOTHER
THREAT THAT CONTINUES IS THE POSSIBILITY OF QUICK SPIN UP
TORNADOES AND WATERSPOUTS. THE STORM PREDICTION CENTER CONTINUES TO
HIGHLIGHT A SLIGHT RISK ALONG THE LOUISIANA COAST THIS EVENING.
ALSO WE HAVE SEEN WINDS NEAR THE LOW SPIKE TO NEAR 30 KNOTS OR
GREATER ALONG THE SOUTHWEST COAST OF LOUISIANA AND THAT HAS US
CONCERNED FOR COASTAL FLOODING SO A COASTAL FLOOD WARNING HAS BEEN
ISSUED AS TIDES COULD RUN UP TO 3 FEET HIGHER THAN NORMAL. 13/MH

LONG TERM...
GOING INTO TUESDAY AND MIDWEEK RAIN CHANCES DROP OFF FOR TUESDAY
AS REMNANT SHOWERS FROM THE UPPER LOW WILL STILL BE AROUND. A
SLIGHT CHANCE OF SHOWERS WILL BE IN THE FORECAST FOR TUESDAY. THE
LOW PULLS OUT FOR WEDNESDAY AND WE FINALLY SEE SOME SUN AND DRY
OUT THROUGH THE WEEKEND. MODELS THEN POINT TO SOME SORT OF SYSTEM
IMPACTING THE FORECAST AREA BY NEXT SATURDAY OR SUNDAY. THE GFS
IS MORE AGGRESSIVE WITH THIS AND BRING RAIN INTO THE FORECAST AREA
AS EARLY AS SATURDAY MORNING WHILE THE EMCWF HOLDS THE SYSTEM OFF
UNTIL EARLY NEXT WEEK. WILL HAVE TO WATCH THIS A IT DRAWS CLOSER.
BUT FOR NOW WILL TAKE A BLENDED APPROACH TO THE FORECAST. 13/MH

AVIATION...
RA/SHRA ALL QUADS THROUGH 18Z MONDAY. MVFR/LIFR CAN BE EXPECTED
DUE TO LOW CEILINGS. WILL LIKELY SEE OVC015 WITH VISIB REDUCED TO 3
TO 5 MILES WITH SHRA ACTIVITY. THERE IS A SLIGHT CHANCE FOR TSRA
MAINLY AT TERMINALS AROUND AND SOUTH OF LAKE PONTCHARTRAIN.  WINDS
WILL BE GUSTY WITH 15 TO 20 KT INLAND...20 TO 25 KT ALONG THE
COAST... AND UP TO 35 KT OFFSHORE. 18

MARINE...
SURFACE LOW PRESSURE IS JUST SOUTH OF LAKE CHARLES THIS AFTERNOON.
THE LOW DEEPEND SOME AND OBS OFF THE COAST OF LCH WERE SHOWING
SUSTAINED WINDS OF 40 KNOTS AND GUSTS UP TO 50 KNOTS AND THAT
PROMPTED US TO ISSUE A GALE WARNING FOR THE COASTAL WATERS
EXCLUDING LAKE PONTCHARTRAIN THIS AFTERNOON THROUGH MONDAY
AFTERNOON MAINLY FOR GUSTS POTENTIALY REACHING UP TO 45 KNOTS.
EXPECT COASTAL AND OFFSHORE WATER WINDS TO BE TO 25 TO 35 KT WITH
HIGHER GUSTS. SEAS WILL INCREASE TO 6 TO 8 FT WITH SOME AREAS
REACHING 8 TO 11 FT MAINLY OFFSHORE. SMALL CRAFT ADVISORY WILL
CONTINUE FOR THE TIDAL LAKES THROUGH MONDAY MORNING. THE LOW WILL
CONTINUE TO TRACK NORTHEAST AND WINDS SHOULD BEGIN TO SHIFT OUT OF
THE WEST BY MONDAY NIGHT AND WINDS AND SEAS SHOULD START TO
SUBSIDE. 13/MH

DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING HAZARDOUS CONDITIONS OVER COASTAL WATERS.
             MONITORING ABOVE NORMAL TIDES AND HYDROLOGIC ISSUES.
             MONITORING SEVERE WEATHER POTENTIAL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  74  66  74 / 100  80  50  40
BTR  69  75  66  75 / 100  60  40  20
ASD  71  76  67  76 / 100  80  50  40
MSY  72  77  67  76 / 100  50  40  30
GPT  71  75  68  75 / 100  90  50  40
PQL  71  74  67  76 / 100 100  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 AM CDT MONDAY FOR LAZ040-050-058-
     060>062-064-066>070-072.

     FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR LAZ034>037-039-
     040-046>050-056>072.

GM...GALE WARNING UNTIL 1 PM CDT MONDAY FOR GMZ532-534-536-538-550-
     552-555-557-570-572-575-577.

     SMALL CRAFT ADVISORY UNTIL 1 PM CDT MONDAY FOR GMZ530.

MS...COASTAL FLOOD WARNING UNTIL 7 AM CDT MONDAY FOR MSZ080>082.

     FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MSZ068>071-077-
     080>082.

GM...GALE WARNING UNTIL 1 PM CDT MONDAY FOR GMZ534-536-538-550-552-
     555-557-570-572-575-577.

&&
Hazardous weather outlook, Oct 25, 7:31 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
731 PM CDT SUN OCT 25 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-261245-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
731 PM CDT SUN OCT 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT
A TORNADO WATCH HAS BEEN ISSUED FOR AREAS ALONG AND SOUTH OF
INTERSTATE 10/12 THIS EVENING UNTIL 2AM. INCREASED CONVECTION
ALONG THE COAST COULD PRODUCE A BRIEF TORNADO TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA
AND SOUTHERN MISSISSIPPI TODAY AND TONIGHT. LOW PRESSURE OVER THE
WESTERN GULF OF MEXICO WILL SPREAD RAIN ACROSS THE AREA TODAY AND
TONIGHT. SOME OF THE RAIN WILL BE HEAVY WITH MANY AREAS LIKELY TO
RECEIVE 3 TO 5 INCHES OF RAIN TODAY AND TONIGHT.

HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT ARE EXPECTED THIS
AFTERNOON AND ESPECIALLY TONIGHT AS SOUTHEAST WINDS INCREASE TO
20 TO 30 KNOTS OVER MUCH OF THE COASTAL WATERS WITH FREQUENT
GUSTS TO GALE FORCE.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR LAKE PONTCHARTRAIN AND
LAKE MAUREPAS. A GALE WARNING IS IN EFFECT FOR THIS AFTERNOON AND
TONIGHT FOR ALL COASTAL WATERS WITH THE EXCEPTION OF LAKES
PONTCHARTRAIN AND MAUREPAS...WHERE THE SMALL CRAFT ADVISORY WILL
REMAIN IN EFFECT.

THE PERSISTENT SOUTHEAST WINDS COULD CAUSE TIDES TO BE 1 TO
3 FEET ABOVE NORMAL TONIGHT...WHICH COULD PRODUCE MINOR COASTAL
FLOODING. AS A RESULT...A COASTAL FLOOD WARNING IS IN EFFECT FOR
COASTAL PARISHES AND COUNTIES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ABOVE NORMAL TIDES WILL REMAIN POSSIBLE THROUGH TUESDAY.

THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY
MORNING. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE
POSSIBLE MAINLY OVER MISSISSIPPI COAST.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE
THROUGH TUESDAY. WIND GUSTS TO GALE FORCE WILL BE POSSIBLE ACROSS
MUCH OF THE COASTAL WATERS MONDAY MORNING AND A GALE WARNING
REMAINS IN EFFECT FOR EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT ANY
REPORTS OF HEAVY RAINFALL OR FLOODING WOULD GREATLY BE
APPRECIATED.

In the hours before

Local storm report, Oct 25, 3:38 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 PM CDT SUN OCT 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TORNADO          1 E DESTREHAN           29.96N 90.35W
10/25/2015  F0               ST. CHARLES        LA   NWS STORM SURVEY

            *** 1 INJ *** ELDERLY WOMAN INJURED WHEN HER MOBILE HOME
            WAS SHIFTED FROM ITS FOUNDATION ON KENNEDY ST. ALSO MINOR
            DAMAGE TO TREES AND AN APARTMNENT COMPLEX CAR PORT.
            TORNADO TOUCHED DOWN AFTER CROSSING THE RIVER NEAR RIVER
            ROAD AND MOVED TO THE NNW FOR 0.75 MILES. MAX EXTIMATED
            WINDS WERE 80 MPH. TIME ESTIMATED BY RADAR.

&&

CBANNAN
Special weather statement, Oct 25, 4:45 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
445 PM CDT SUN OCT 25 2015

LAZ040-072-252230-
SOUTHERN TANGIPAHOA LA-ST. TAMMANY LA-
445 PM CDT SUN OCT 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. TAMMANY AND
SOUTHEASTERN TANGIPAHOA PARISHES UNTIL 530 PM CDT...

AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A SEVERAL EMBEDDED
STORMS NEAR COVINGTON...MOVING NORTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COVINGTON...ABITA SPRINGS...MADISONVILLE...FOLSOM AND ROBERT.

LAT...LON 3047 9002 3037 9012 3038 9016 3038 9018
      3039 9019 3039 9021 3037 9023 3047 9044
      3068 9025
TIME...MOT...LOC 2144Z 128DEG 9KT 3045 9016
Local storm report, Oct 25, 5:41 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 PM CDT SUN OCT 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     3 S HOUMA               29.54N 90.71W
10/25/2015                   TERREBONNE         LA   EMERGENCY MNGR

            TERREBONNE PARISH EMERGENCY MANAGER RECIEVED A REPORT OF
            A POSSIBLE TORNADO ALONG HIGHWAY 315 NEAR BAYOU DULARGE.
            MINOR DAMAGE TO A FEW HOMES, SEVERAL WEAK STRUCTURED
            SHEDS WERE DESTROYED. A FEW BOATS ALONG THE BAYOU WERE
            FLIPPED AS WELL.

&&

GPHILLIPS
Local storm report, Oct 25, 7:35 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
735 PM CDT SUN OCT 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     COASTAL FLOOD    DULAC                   29.37N 90.70W
10/25/2015                   TERREBONNE         LA   EMERGENCY MNGR

            MINOR TO MODERATE COASTAL FLOODING REPORTED OF ROADWAYS
            IN LOWER TERREBONNE PARISH.

0633 PM     TSTM WND DMG     LOCKPORT                29.64N 90.54W
10/25/2015                   LAFOURCHE          LA   AMATEUR RADIO

            THUNDERSTORM WIND OR POSSIBLE TORNADO DOWNED LARGE TREE
            LIMBS

0700 PM     COASTAL FLOOD    S LEEVILLE              29.24N 90.21W
10/25/2015                   LAFOURCHE          LA   EMERGENCY MNGR

            WATER WAS REPORTED ON THE NORTH BOUND LANE OF LA HIGHWAY
            1 SOUTH OF LEVEE PROTECTION SYSTEM.

&&

FR
Local storm report, Oct 25, 8:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
818 PM CDT SUN OCT 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     COASTAL FLOOD    WAVELAND                30.29N 89.38W
10/25/2015                   HANCOCK            MS   EMERGENCY MNGR

            MINOR STREET FLOODING REPORTED IN SHORELINE PARK AREA.
            WATER LEVELS HAVE INCREASED DURING THE PAST SEVERAL
            HOURS.

&&

FR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 7:21 PM CDTTornado WarningLIXLafourche, Saint Charles39 min
Oct 25, 7:27 PM CDTSpecial Marine WarningLIX33 min
Oct 25, 7:36 PM CDTAreal Flood WarningLIXEast Baton Rouge, West Baton Rouge3 hr
Oct 25, 7:51 PM CDTTornado WarningLIXTangipahoa24 min
Oct 25, 8:25 PM CDTAreal Flood WarningLIXLivingston3 hr
Oct 25, 8:44 PM CDTTornado WarningLIXLafourche, Terrebonne31 min
Oct 25, 9:20 PM CDTAreal Flood WarningLIXTangipahoa3 hr
Oct 25, 9:44 PM CDTTornado WarningLIXJefferson, Saint Charles31 min
Oct 26, 1:10 AM CDTSpecial Marine WarningLIX35 min
Oct 26, 2:03 AM CDTAreal Flood WarningLIXSaint Helena3 hr
Oct 26, 7:55 AM CDTRiver Flood WarningLIXAscension, Livingston5 days
Oct 26, 8:31 AM CDTAreal Flood WarningLIXLivingston12 hr
Oct 26, 9:00 AM CDTRiver Flood WarningLIXEast Baton Rouge45 hr
Oct 26, 9:50 AM CDTRiver Flood WarningLIXEast Baton Rouge, Livingston4 days
Oct 26, 10:09 AM CDTGale WarningLIX5 hr
Oct 26, 10:09 AM CDTSmall Craft AdvisoryLIX24 hr
Oct 26, 10:14 AM CDTRiver Flood WarningLIXSaint Helena54 hr
Oct 26, 10:37 AM CDTRiver Flood WarningLIXTangipahoa4 days
Oct 26, 3:13 PM CDTCoastal Flood AdvisoryLIXSaint Bernard16 hr
Oct 26, 12:43 AM CDTSpecial Weather StatementLIXHarrison77 min
Oct 26, 1:01 AM CDTAreal Flood WarningLIXPike3 hr
Oct 26, 3:26 AM CDTFlash Flood WarningLIXHancock4 hr

Nearby

River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.